Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Had acute renal failure and high BP. On hemodialysis. Suspected for hemolytic uremic syndrome

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 4362 Questions
Hi, my son is 33 year old he had acute renal failure and he is on hemodialysis al most every day along with plasma exchange. It has been 10 days now. Doctor might do his kidney biopsy. He is suggested to have Hemolytic Uremic syndrome. I believe diagnosis are based on assumptions.
How soon he will recover I am so scared. His BP was 223/110 at the time when I took him to A&E.
Posted Sat, 18 Aug 2012 in Kidney Conditions
Answered by Dr. Rakesh Madhyastha 4 hours later

Thanks for the query

I need to know a little more in order to come to a better conclusion

1. Could you please tell me his initial symptoms? Did he have blood in his urine anytime?
2. Any history of easy bruising of the skin?
3. Any history of loss of weight?
4. Any history of fever? with burning while passing urine?
5. Was he a hypertensive before admission?

Please get back to me, I am awaiting your reply


Above answer was peer-reviewed by
Follow-up: Had acute renal failure and high BP. On hemodialysis. Suspected for hemolytic uremic syndrome 8 hours later
His blood group is O Negaitive with beta thelsaemia trait minor. when he was 5 year old his TLC gone up to 0000 and I dont remember ESR was also raised up back 28 years ago he was given one pint blood by his dad. He used to have tonsillitis so do now, and used to have penicillin back in Pakistan. he got following symptoms since 2 years;sudden swollen face in the morning every after 2- 3months last for 3 days with pereton (anti histamine)He still get tonsillitis for which doctors given him penicillin-v and suggested to have tonsillectomy when he is ready. he is hypertensive. he had no hematuria, nor any dysfunction with urine in the past it suddenly happened, when 2 weeks ago he went for dirreahea and kind of constipation mix of both sign with nausea and vomiting and short breath andbowel obstruction and doctor given him Metoclopramide and buscopan. which caused more potassium and electrolyte in his blood as he was given some XXXXXXX to dissolve in jig of water and finish it in 24 hours and after 24 hours I had to call Embulance how A Gp can misdiagnosed. I learnt that he drinks a lots of mineral Vitamin waters. now doctors are changing his plasma every day and doing hemodialysis he becomes tachycardiac he got fluid may be in diaghpram as he gets oxygen when he short breath after plasma exchange and hemodialysis he feels better but after building fliud in his body he get sick again he still in hospital. he has no any infection nor hepatitis.he is very prone to bleed but no bruise. Doctor may do his kydney biopsy may be for necrosis. I dont know. I just want his own kidney to start.
Answered by Dr. Rakesh Madhyastha 5 hours later

Thanks for the query

It looks like your son might be suffering from an acute renal failure for which he is requiring dialysis. That is same reason why his potassium went up for which he was treated for with K binders.

For now the only treatment will be adequate fluids and renal replacement with dialysis until his kidney starts working again. He is very young and will certainly do better than most people.
Biopsy at this point is very crucial as it will determine the pathology and further plan of management. Most acute renal failures are treatable when diagnosed early.

Please let me know if you have any further queries

I wish your son a speedy recovery

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor